Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 50, NWS Topeka, KS

May 19, 20134 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 19, 2013, 6:31 PM CDT for 4 counties in Kansas. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 6:31 PM CDT (23:31 UTC)
Expired
May 19, 2013, 7:15 PM CDT
In force
44 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Brown County, KS, Jackson County, KS, Jefferson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 6:32 PM CDTTSTM WND GST 61Billard Airport, KS
May 19, 6:55 PM CDTTSTM WND DMG1 W Mclouth, KSTREES BLOWN DOWN ON K-16 HIGHWAY ABOUT 1.5 MILES WEST OF MCLOUTH.
May 19, 6:55 PM CDTTSTM WND DMG6 Ese Oskaloosa, KSTREE CAME DOWN ON VACANT HOUSE
May 19, 6:55 PM CDTTSTM WND DMGOskaloosa, KSDAMAGE TO METAL ROOFS AT A LUMBER YARD ON HIGHWAY 59.
May 19, 6:55 PM CDTTSTM WND GST 60S Whiting, KS
May 19, 7:03 PM CDTTSTM WND DMGPowhattan, KSAPPROXIMATELY 10 INCH DIAMETER LIMB DOWN IN POWHATTAN. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:47 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WUUS53 KTOP 192331
SVRTOP
KSC013-085-087-177-200015-
/O.NEW.KTOP.SV.W.0050.130519T2331Z-130520T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
631 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BROWN COUNTY IN NORTHEAST KANSAS...
  JACKSON COUNTY IN NORTHEAST KANSAS...
  JEFFERSON COUNTY IN NORTHEAST KANSAS...
  NORTHEASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 629 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES SOUTH OF CIRCLEVILLE TO MAYETTA TO
  MERIDEN...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  HOLTON...OSKALOOSA...VALLEY FALLS...NORTONVILLE...HORTON...
  HIAWATHA...MERIDEN...CIRCLEVILLE...PERRY LAKE...DENISON...
  OZAWKIE...NETAWAKA...MCLOUTH...WHITING...WINCHESTER...KICKAPOO
  RESERVATION...POWHATTAN...EVEREST AND WILLIS.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 177 AND 186.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3912 9519 3914 9524 3906 9550 3904 9550
      3896 9570 3928 9580 3942 9596 3957 9585
      3957 9579 3965 9579 3988 9561 3981 9533
      3965 9534 3965 9556 3943 9556 3942 9518
      3913 9517
TIME...MOT...LOC 2331Z 216DEG 45KT 3944 9588 3936 9572
          3919 9563

HAIL...<.75IN
WIND...70MPH

$$

PHILLIPS
3 follow-up statements
422 
WWUS53 KTOP 192349
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT SUN MAY 19 2013

KSC177-192359-
/O.CAN.KTOP.SV.W.0050.000000T0000Z-130520T0015Z/
SHAWNEE-
649 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHAWNEE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3912 9519 3914 9524 3908 9545 3934 9569
      3957 9579 3965 9579 3988 9561 3981 9533
      3965 9534 3965 9556 3943 9556 3942 9518
      3913 9517
TIME...MOT...LOC 2349Z 216DEG 45KT 3960 9572 3948 9556
          3918 9531

$$

KSC013-085-087-200015-
/O.CON.KTOP.SV.W.0050.000000T0000Z-130520T0015Z/
JEFFERSON-JACKSON-BROWN-
649 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BROWN...EASTERN JACKSON AND JEFFERSON COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NETAWAKA TO 5 MILES NORTHEAST OF DENISON TO
OSKALOOSA...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...NORTONVILLE...HORTON...HIAWATHA...WHITING...MCLOUTH...
KICKAPOO RESERVATION...WINCHESTER...POWHATTAN...WILLIS...EVEREST AND
ROBINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3912 9519 3914 9524 3908 9545 3934 9569
      3957 9579 3965 9579 3988 9561 3981 9533
      3965 9534 3965 9556 3943 9556 3942 9518
      3913 9517
TIME...MOT...LOC 2349Z 216DEG 45KT 3960 9572 3948 9556
          3918 9531

HAIL...<.75IN
WIND...60MPH

$$

PHILLIPS
874 
WWUS53 KTOP 200005
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
705 PM CDT SUN MAY 19 2013

KSC013-085-087-200015-
/O.CON.KTOP.SV.W.0050.000000T0000Z-130520T0015Z/
JEFFERSON-JACKSON-BROWN-
705 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BROWN...NORTHEASTERN JACKSON AND NORTHERN JEFFERSON COUNTIES UNTIL
715 PM CDT...

AT 701 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM POWHATTAN TO 5 MILES NORTHEAST OF MUSCOTAH TO
WINCHESTER...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. A THUNDERSTORM WIND GUST OF 60 
MPH WAS REPORTED IN SOUTH WHITING. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EVEREST AND ROBINSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3912 9519 3914 9524 3922 9529 3929 9544
      3945 9563 3986 9562 3981 9533 3965 9534
      3965 9556 3943 9556 3942 9518 3913 9517
TIME...MOT...LOC 0004Z 216DEG 45KT 3975 9558 3963 9542
          3933 9517

HAIL...<.75IN
WIND...60MPH

$$

PHILLIPS
755 
WWUS53 KTOP 200010
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
710 PM CDT SUN MAY 19 2013

KSC013-085-087-200020-
/O.EXP.KTOP.SV.W.0050.000000T0000Z-130520T0015Z/
JEFFERSON-JACKSON-BROWN-
710 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN...
NORTHEASTERN JACKSON AND NORTHERN JEFFERSON COUNTIES WILL EXPIRE AT
715 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS IN EASTERN BROWN COUNTY. 

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM. 

LAT...LON 3912 9519 3914 9524 3922 9529 3929 9544
      3945 9563 3986 9562 3981 9533 3965 9534
      3965 9556 3943 9556 3942 9518 3913 9517
TIME...MOT...LOC 0010Z 216DEG 45KT 3981 9552 3969 9536
          3939 9511

$$

PHILLIPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:22 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 19, 4:22 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
422 PM CDT SUN MAY 19 2013

.SHORT TERM...(TONIGHT)
ISSUED AT 419 PM CDT SUN MAY 19 2013

STRONG TO SEVERE CONVECTION IS EXPECTED TO CONTINUE ACROSS THE CWA
THIS EVENING. UPPER JET IS NOSING INTO SOUTH CENTRAL KANSAS WITH
MUCH OF THE CWA UNDER THE FAVORABLE LEFT EXIT REGION ENHANCING LIFT
OVER NORTH CENTRAL AND NORTHEAST KANSAS. STEEP MID LEVEL LAPSE RATES
OF 8 TO 9 DEGREES CELSIUS HAVE OVERSPREAD NORTHEAST KANSAS AS THE
UPPER TROUGH PIVOTS NORTHEAST THIS AFTERNOON AND EVENING. CAPE
VALUES HAVE INCREASED TO 2000 TO 4000 J/KG AND BULK SHEAR OF 40 TO
50 KTS. POTENTIAL FOR ISOLATED TORNADOES IS EXPECTED TO CONTINUE
INTO THE MID EVENING HOURS. 0-1 KM STORM RELATIVE HELICITY 100 TO
150 M2/S2 IS FORECAST FROM SOUTH CENTRAL KANSAS ACROSS EAST CENTRAL
KANSAS THIS EVENING. A COLD FRONT WILL ALSO MOVE THROUGH MUCH OF THE
CWA TONIGHT BEFORE STALLING SOUTHEAST OF THE TURNPIKE TOWARD
MORNING. LOWS TONIGHT WILL RANGE FROM THE MID 50S NORTH CENTRAL TO
THE MID 60S EAST CENTRAL.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 419 PM CDT SUN MAY 19 2013

UPPER LOW WILL CUTOFF OVER THE NORTHERN PLAINS MONDAY AND MOVE
LITTLE THROUGH TUESDAY. WITH THE COLD AIR ALOFT THERE WILL BE
STEEPER LAPSE RATES AND A CONTINUED POTENTIAL FOR SOME CONVECTION
GRAZING THE NORTHERN CWA UNTIL THE UPPER LOW SPINS EASTWARD BY
WEDNESDAY. AT THE SAME TIME...THE BOUNDARY THAT GETS PUSHED
SOUTHWARD INTO SOUTHERN KS WILL LINGER WITH CONTINUED CHANCES FOR
THUNDERSTORMS ACROSS THE SOUTHERN AND ESPECIALLY THE FAR SOUTHEAST
CWA UNTIL THE EASTWARD MOVEMENT OF THE UPPER TROUGH PUSHES THE
BOUNDARY AND DRIER AIR SOUTH OF THE CWA. THIS WILL TAKE PLACE
TUESDAY NIGHT THROUGH WEDNESDAY. HIGHS MONDAY WILL BE IN THE
80S...THEN COOLING INTO GENERALLY THE MIDDLE 70S FOR TUESDAY AND
WEDNESDAY. AS THE UPPER TROUGH CONTINUES TO SHIFT EASTWARD THROUGH
THE END OF THE WEEK...WARM AIR ADVECTION WILL SPREAD NORTHEASTWARD
ACROSS THE AREA AS UPPER RIDGING ALOFT DEVELOPS ACROSS THE CENTRAL
PLAINS. THIS WILL WARRANT A REINTRODUCTION OF CHANCES FOR
THUNDERSTORMS THURSDAY INTO THE WEEKEND.  AS THIS OCCURS...HIGHS
SHOULD BEGIN TO EDGE BACK INTO THE LOW TO MID 80S FOR THE
WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 419 PM CDT SUN MAY 19 2013

VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION. TIMING OF TSRA INTO
THE TERMINALS WITH MHK IN THE 19Z-20Z TIME FRAME AND TOP AND FOE
AROUND 22Z. WITH SCATTERED TSRA EXPECTED HAVE INCLUDED MVFR CIGS
AND VSBYS IN TAFS THROUGH 02Z. WINDS WILL CONTINUE TO BE GUSTY OUT
OF THE SOUTH THROUGH THE THE EARLY EVENING THEN DECREASE AFTER 02Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...53
LONG TERM...63
AVIATION...53
Hazardous weather outlook, May 19, 2:00 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
200 PM CDT SUN MAY 19 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-201900-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
200 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS
THE ENTIRE AREA AS A STRONG UPPER SYSTEM APPROACHES THE AREA FROM
THE WEST. THESE STORMS ARE EXPECTED TO BRING HAIL...WITH SOME
GREATER THAN TWO INCHES...AS WELL AS STRONG DAMAGING WIND GUSTS
AND ISOLATED TORNADOES. STORMS WILL MOVE THROUGH EAST AND
SOUTHEAST KANSAS THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS ANOTHER CHANCE FOR SEVERE WEATHER ON MONDAY
AFTERNOON AND EVENING...WITH HIGHER CHANCES FOR SEVERE WEATHER
ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE. LARGE HAIL AND
ISOLATED TORNADOES ARE THE PRIMARY THREAT FROM THESE STORMS.

A CHANCE FOR THUNDERSTORMS RETURNS THURSDAY...WITH INTERMITTENT
CHANCES FOR STORMS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 19, 6:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
614 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TORNADO          5 WSW EMPORIA           38.38N 96.27W
05/19/2013                   LYON               KS   NWS EMPLOYEE

            SMALL BARN WITH MINOR ROOF DAMAGE AND MINOR TREE DAMAGE.
            SIGNS BLOWN OFF HIGHWAY.

&&

KSANDERS
Local storm report, May 19, 6:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
615 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND GST     OSAGE CITY              38.63N 95.83W
05/19/2013  E65 MPH          OSAGE              KS   TRAINED SPOTTER

&&

KSANDERS
Local storm report, May 19, 6:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
616 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             OSAGE CITY              38.63N 95.83W
05/19/2013  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

&&

KSANDERS
Local storm report, May 19, 6:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
618 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             5 SSE SCRANTON          38.72N 95.72W
05/19/2013  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

            WIND GUSTS AROUND 35 TO 40 MPH

&&

KSANDERS
Local storm report, May 19, 6:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
626 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     E ST. MARYS             39.19N 96.07W
05/19/2013  E57 MPH          POTTAWATOMIE       KS   TRAINED SPOTTER

&&

JW
Local storm report, May 19, 6:30 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
630 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             1 SW OVERBROOK          38.77N 95.58W
05/19/2013  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

&&

KSANDERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:43 PM CDTSpecial Weather StatementTOPRepublic32 min
May 18, 9:21 PM CDTSpecial Weather StatementTOPOttawa39 min
May 18, 9:30 PM CDTSevere Thunderstorm WarningTOPOttawa30 min
May 18, 9:55 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa35 min
May 18, 10:04 PM CDTSpecial Weather StatementTOPDickinson26 min
May 18, 10:12 PM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson48 min
May 18, 10:25 PM CDTTornado WarningTOPClay, Cloud, Republic, Washington20 min
May 18, 10:33 PM CDTSevere Thunderstorm WarningTOPGeary, Marshall, Pottawatomie, Riley, Washington42 min
May 18, 10:36 PM CDTSevere Thunderstorm WarningTOPMarshall, Republic, Washington39 min
May 18, 10:42 PM CDTTornado WarningTOPWashington33 min
May 18, 10:57 PM CDTSevere Thunderstorm WarningTOPGeary, Marshall, Morris, Nemaha, Pottawatomie, Riley and 2 more48 min
May 18, 11:26 PM CDTTornado WarningTOPJackson, Pottawatomie19 min
May 18, 11:28 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Jefferson, Nemaha, Pottawatomie, Shawnee and 1 more47 min
May 19, 1:50 PM CDTSevere Thunderstorm WarningTOPNemaha40 min
May 19, 2:27 PM CDTSpecial Weather StatementTOPRiley18 min
May 19, 2:51 PM CDTSevere Thunderstorm WarningTOPOttawa39 min
May 19, 3:10 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha35 min
May 19, 3:21 PM CDTSpecial Weather StatementTOPWabaunsee24 min
May 19, 3:57 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee48 min
May 19, 4:25 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley50 min
May 19, 4:39 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley66 min
May 19, 4:42 PM CDTSevere Thunderstorm WarningTOPJackson48 min
May 19, 4:56 PM CDTSevere Thunderstorm WarningTOPOttawa49 min
May 19, 5:00 PM CDTSevere Thunderstorm WarningTOPJackson45 min
May 19, 5:02 PM CDTSevere Thunderstorm WarningTOPLyon, Morris43 min
May 19, 5:09 PM CDTTornado WarningTOPDickinson36 min
May 19, 5:11 PM CDTSevere Thunderstorm WarningTOPWabaunsee49 min
May 19, 5:21 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Riley39 min
May 19, 5:31 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee29 min
May 19, 5:33 PM CDTTornado Warning Tornado observedTOPLyon27 min
May 19, 5:41 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage, Shawnee, Wabaunsee49 min
May 19, 5:42 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson33 min
May 19, 5:53 PM CDTSevere Thunderstorm WarningTOPClay, Washington22 min
May 19, 5:57 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie, Shawnee, Wabaunsee48 min
May 19, 6:13 PM CDTSevere Thunderstorm WarningTOPCoffey47 min
May 19, 6:23 PM CDTSevere Thunderstorm WarningTOPCoffey, Douglas, Franklin, Jefferson, Osage, Shawnee52 min
May 19, 6:39 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.